Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 92, NWS Little Rock, AR

May 2, 201112 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 2, 2011, 3:50 PM CDT for 12 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2011, 3:50 PM CDT (20:50 UTC)
Expired
May 2, 2011, 7:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Johnson County, AR, Logan County, AR, Marion County, AR, Newton County, AR, Polk County, AR, Pope County, AR, Scott County, AR, Searcy County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WGUS54 KLZK 022050
FFWLZK
ARC005-009-049-071-083-089-101-113-115-127-129-149-030000-
/O.NEW.KLZK.FF.W.0092.110502T2050Z-110503T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
  JOHNSON COUNTY IN WESTERN ARKANSAS...
  LOGAN COUNTY IN WESTERN ARKANSAS...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
  POLK COUNTY IN WESTERN ARKANSAS...
  POPE COUNTY IN CENTRAL ARKANSAS...
  SCOTT COUNTY IN WESTERN ARKANSAS...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...
  SOUTHEASTERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
  WESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
  WESTERN YELL COUNTY IN CENTRAL ARKANSAS...

* UNTIL 700 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM MARSHALL TO WALDRON. DOPPLER RADAR INDICATES 1 TO 3
  INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA
  WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO
  OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE
  WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
  RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  YELLVILLE...          WALDRON...            SAND GAP...
  RUSSELLVILLE...       MOUNTAIN HOME...      MENA...
  MARSHALL...           LAKE DARDANELLE...    DANVILLE...
  CLARKSVILLE...        ZACK...               WOODLAND...
  WITTS SPRING...       WICKES...             WESTERN GROVE...
  WATTS...              WALNUT...             VANDERVOORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3572 9266 3572 9280 3557 9280 3476 9356
      3468 9393 3436 9393 3435 9424 3419 9425
      3419 9446 3492 9446 3497 9424 3509 9424
      3515 9404 3532 9381 3540 9380 3539 9371
      3573 9368 3577 9353 3651 9264 3650 9192

$$

BJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:51 PM CDT, 59 minutes earlier.

Area forecast discussion, May 2, 2:51 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT MON MAY 2 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SURFACE ANALYSIS SHOWS THE FORMERLY STALLED FRONTAL BOUNDARY
STARTING TO MOVE AWAY FROM THE REGION. AT THE SAME TIME...AN
UPPER TROUGH MOVING THROUGH THE PANHANDLES REGION WILL PUSH THE
LAST BIT OF MODERATE/HEAVY RAINFALL THROUGH THE REGION TONIGHT. AN
ADDITIONAL INCH OF RAIN COULD OCCUR...SO WE WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH TUESDAY MORNING EARLY.

COOL HIGH PRESSURE WILL PUSH IN BEHIND THIS SYSTEM...WITH ANY
LINGERING PRECIP COMING TO AN END BY MID DAY TUESDAY. HIGHS ARE
EXPECTED TO BE RATHER PLEASANT...TOPPING OUT MOSTLY IN THE 60S.

WITH WINDS GOING NEAR CALM TONIGHT...AS THE HIGHS CENTER PASSES
OVER US...TEMPERATURES COULD GET RATHER CHILLY...WITH LOWS RANGING
FROM THE MID 30S IN THE NORTH TO LOWER/MID 40S CENTRAL AND SOUTH.
SOME VALLEY AREAS COULD RADIATE OUT COLDER.

AS THE HIGH MOVES EAST WEDNESDAY...TEMPERATURES WILL SLOWLY WARM.
HOWEVER...READINGS FOR THE REMAINDER OF THE PERIOD WILL LARGELY
REMAIN BELOW SEASONAL AVERAGES.
&&

.LONG TERM...FRIDAY THROUGH MONDAY
THE LONG TERM PD WILL BEGIN WITH PROGRESSIVE UPR FLOW OVER THE
CONUS AS MODEST WESTERLIES STREAM INTO AND THROUGH THE COUNTRY.
EVENTUALLY...A MORE POTENT UPR WAVE SHOULD DIG INTO THE WRN CONUS
AND RE-AMPLIFY THE UPR PATTERN WITH SW FLOW BUILDING BACK OVER AR
BEGINNING LATE IN THE WEEKEND AND LIKELY LASTING INTO NEXT WEEK.
AT THE SFC...A COLD FRONT WILL APPROACH THE STATE FRI NIGHT BUT
LACK MUCH PUSH GIVEN FLAT UPR FLOW. HAVE LEFT GOING SLGHT CHC
POPS...FIRST IN THE NORTH FRI NIGHT AND THEN INTO THE REST OF THE
STATE OVER THE WEEKEND AS THE FRONT STALLS OUT. ATTM...THE
ALIGNMENT OF THE STALLING FRONT SHOULD BE MORE PERPENDICULAR TO
THE BUILDING SW UPR FLOW AS THE FRONT BACKDOORS INTO THE STATE AND
ALIGNS ITSELF IN A GENERAL NW-SE DIRECTION. HOPEFULLY THIS
ALIGNMENT WILL PRECLUDE ANY SORT OF HUGE RAINFALL AMOUNTS LIKE
THOSE SEEN THIS PAST WEEKEND...BUT THE FACT THAT THE FRONT MAY
REMAIN STALLED FOR A FEW DAYS MEANS THAT IT DOES BEAR WATCHING.
GIVEN SEVERAL DAYS OF LOW LVL THETA E RETURN...SVR WX COULD BECOME
A POSSIBILITY THOUGH UNCERTAINTY IS ABOVE AVERAGE ON THE DEGREE OF
THIS THREAT ATTM. TEMPS WILL BE DEPENDENT ON EXACT FNTL POSITION
AND CLOUD COVER AND HAVE LARGELY LEFT GOING FCST...WHICH IS A GOOD
HEDGE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     42  66  40  67 / 100  20  10  10
CAMDEN AR         44  69  41  74 / 100  20  10  10
HARRISON AR       38  62  37  69 /  80  10  10  10
HOT SPRINGS AR    42  67  43  72 /  90  10  10  10
LITTLE ROCK   AR  44  67  43  71 / 100  20  10  10
MONTICELLO AR     45  64  43  73 / 100  30  10  10
MOUNT IDA AR      43  68  36  72 /  90  10  10  10
MOUNTAIN HOME AR  40  63  37  69 /  90  10  10  10
NEWPORT AR        43  67  40  67 / 100  30  10  10
PINE BLUFF AR     46  65  46  70 / 100  30  10  10
RUSSELLVILLE AR   40  68  38  72 /  90  10  10  10
SEARCY AR         43  65  42  69 / 100  20  10  10
STUTTGART AR      45  66  45  68 / 100  30  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARKANSAS-BAXTER-
BOONE-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-
FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-
JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-
NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-
SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&

SHORT TERM...57 / LONG TERM...63
Hazardous weather outlook, May 2, 5:18 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 AM CDT MON MAY 2 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031030-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
518 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STREAM
NORTHEAST ACROSS THE STATE TODAY AND TONIGHT. WHILE THE THREAT OF
SEVERE THUNDERSTORMS IS SOMEWHAT LOW...THESE SHOWERS AND
THUNDERSTORMS WILL BRING HEAVY RAINS TO ALREADY SATURATED
GROUNDS...FURTHER ADDING TO THE FLOODING ISSUES ACROSS THE STATE.

WITH SATURATED GROUNDS...IT WILL TAKE VERY LITTLE ADDITIONAL
RAINFALL TO CREATE TREACHEROUS CONDITIONS IN AREAS PRONE TO FLASH
FLOODING. WITH AN EXTRA 1 TO 3 INCHES OF RAINFALL EXPECTED ACROSS
THE STATE TODAY...FLASH FLOODING WILL LIKELY OCCUR. A FLASH FLOOD
WATCH IS CURRENTLY IN EFFECT FOR MOST OF THE AREA UNTIL TUESDAY
MORNING.

RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE
REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE
FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS
CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL.
ANY ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS
SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS
RECEDE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN THE SOUTHEAST HALF
OF THE FORECAST AREA TUESDAY MORNING...BUT THE RAINS SHOULD
SUBSIDE FROM THE WEST THROUGH THE DAY. BY TUESDAY AFTERNOON THE
RAIN IS EXPECTED TO BE EAST OF THE AREA. WHILE THIS WILL END THE
THREAT OF FLASH FLOODING DUE TO HEAVY RAINS...RIVER FLOODING WILL
STILL BE OF CONCERN. INDIVIDUALS ARE ADVISED TO BE CAUTIOUS IN
AREAS WITH FLOODING...AND TO AVOID DRIVING THROUGH FLOODED
ROADWAYS AT ALL COSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLASH
FLOODING ARE ENCOURAGED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:06 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp24 min
May 1, 7:08 PM CDTTornado WarningLZKConway, Van Buren52 min
May 1, 7:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott, Yell31 min
May 1, 7:14 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Pike46 min
May 1, 7:16 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike44 min
May 1, 7:41 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren34 min
May 1, 7:54 PM CDTSevere Thunderstorm WarningLZKPolk24 min
May 1, 7:55 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more3 hr
May 1, 8:01 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more3 hr
May 1, 8:01 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Saline44 min
May 1, 8:04 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more3 hr
May 1, 8:24 PM CDTFlash Flood WarningLZKHot Spring21 hr
May 1, 9:04 PM CDTRiver Flood WarningLZKSearcy24 hr
May 1, 9:07 PM CDTFlash Flood WarningLZKClark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more6 hr
May 1, 9:14 PM CDTRiver Flood WarningLZKIzard, Stone60 hr
May 1, 9:43 PM CDTSpecial Weather StatementLZKLonoke, Pulaski, White47 min
May 1, 10:27 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Van Buren27 min
May 1, 10:37 PM CDTSpecial Weather StatementLZKMontgomery58 min
May 1, 10:47 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike, Polk43 min
May 1, 11:00 PM CDTFlash Flood WarningLZKBaxter, Boone, Fulton, Independence, Izard, Marion and 5 more4 hr
May 1, 11:03 PM CDTFlash Flood WarningLZKBaxter6 hr
May 1, 11:05 PM CDTFlash Flood WarningLZKCleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more4 hr
May 1, 11:10 PM CDTFlash Flood WarningLZKClark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more4 hr
May 1, 11:58 PM CDTFlash Flood WarningLZKClark, Dallas, Hot Spring, Ouachita3 hr
May 1, 11:59 PM CDTSpecial Weather StatementLZKPulaski, Saline46 min
May 2, 12:27 AM CDTFlash Flood WarningLZKIndependence, Jackson, White, Woodruff4 hr
May 2, 1:09 AM CDTFlash Flood WarningLZKLonoke, Monroe, Prairie, White, Woodruff3 hr
May 2, 3:05 AM CDTAreal Flood WarningLZKBaxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more14 hr
May 2, 3:49 AM CDTRiver Flood WarningLZKConway, Perry3 days
May 2, 3:49 AM CDTRiver Flood WarningLZKFaulkner, Perry18 hr
May 2, 3:56 AM CDTFlash Flood WarningLZKCalhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more4 hr
May 2, 4:00 AM CDTFlash Flood WarningLZKArkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more4 hr
May 2, 5:23 AM CDTRiver Flood AdvisoryLZKFranklin36 hr
May 2, 5:47 AM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring, Jefferson, Lonoke, Pulaski and 1 more3 hr
May 2, 9:19 AM CDTFlash Flood WarningLZKArkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more4 hr
May 2, 9:55 AM CDTRiver Flood WarningLZKYell12 hr
May 2, 10:01 AM CDTFlash Flood WarningLZKBaxter5 hr
May 2, 5:03 PM CDTAreal Flood WarningLZKArkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more12 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.